While the side effects linked to the use of the anticoagulant atrial fibrillation (AF) medication Dabigatran have long been discussed, a new study is showing that heart attack risks have been included among them.
Previous studies linked Dabigatran use to excessive and uncontrollable bleeding, but this new study that was published in the Journal of the American College of Cardiology shows that heart attack risk increased with Dabigatran use, as well. For this study, researchers looked at “real world” safety profiles of Pradaxa (the brand name for Dabigatran) and Warfarin. Warfarin is the anticoagulant medication that Dabigatran was supposed to replace as a safer alternative for treating AF and other heart problems. Initially, Pradaxa performed well against Warfarin; however, during the study, the authors wrote a letter to the journal that explained that heart attack risks rose by 48 percent for patients on Pradaxa when compared to controls.
Another study that was presented at the 2013 Congress of the International Society on Thrombosis and Haemostatis in Amsterdam focused on the fact that Dabigatran increased heart attack risks by as much as 70 percent when compared to a placebo. While these two studies were completely unrelated to one another, both have stated the same thing in terms of Dabigatran potentially casing heart attacks.
“This meta-analysis of RCTs provides robust evidence that [Pradaxa] is associated with a significantly increased risk of MI, especially at high dose,” the Belgium researchers concluded. “Health care professionals and regulators should consider appropriate strategy to prevent such serious adverse drug reactions.”
Dabigatran is only one drug used to treat AF and other heart conditions. Another anticoagulant medication used is Multaq, made by Sanofi-Aventis. Multaq has also been linked to serious side effects which include a worsening of the heart condition, liver failure and lung toxicity. These side effects have forced the FDA to issue a recommendation that Multaq not be used unless all other medications have failed.
If you or someone you love has suffered from any side effects linked to Multaq use, contact attorney Greg Jones today for a free consultation. I am experienced at Multaq litigation and may be able to help you recover money for your injuries.
About Greg Jones Law
You May Also Like